Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 78, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2002, 6:17 AM CDT for Webster Parish, Louisiana; Columbia County, Arkansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2002, 6:17 AM CDT (11:17 UTC)
- Expired
- May 10, 2002, 7:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Columbia County, AR, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 89 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3256 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 101117
SVRSHV
ARC027-LAC119-101215-
/NEW.KSHV.SV.W.0155.101112-101215/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 AM CDT FRI MAY 10 2002
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBSTER PARISH IN NORTHWEST LOUISIANA
COLUMBIA COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 715 AM CDT
* AT 612 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED SEVERE THUNDERSTORMS NEAR TAYLOR ARKANSAS AND NEAR
SPRINGHILL LOUISIANA...MOVING TO THE EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHWEST OF MAGNOLIA AT 620 AM
5 MILES EAST OF SPRINGHILL AT 625 PM.
THESE THUNDERSTORMS WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
WEBSTER PARISH IN NORTHWEST LOUISIANA
COLUMBIA COUNTY IN SOUTHWEST ARKANSAS
UNTIL 715 AM CDT.
LAT...LON 3331 9341 3326 9342 3324 9346 3300 9346
3275 9342 3278 9325 3304 9326 3304 9300
3336 9299What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:00 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 10, 3:00 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...CORRECTED TEMPERATURES NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT FRI MAY 10 2002 EARLY THIS MORNING THE FRONTAL SYSTEM THAT HAD MOVED INTO THE REGION REMAINED NEARLY STATIONARY ACROSS N LA AND INTO E TX FROM AROUND MLU TO SHV AND TYR. ALONG AND NORTH OF THIS FRONT SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP AND MOVE EAST AND NORTHEAST. THE FRONTAL SYSTEM WILL BE SLOW TO LEAVE THE AREA TODAY BUT DOES BEGIN MOVING TO THE NORTH THIS AFTERNOON AND TONIGHT. UPPER DISTURBANCES MOVING OVER THE REGION FROM THE WEST WILL COMBINE WITH LIFT OVER THE FRONT AND PRODUCE SHOWERS AND THUNDERSTORMS DURING THE DAY. A FEW OF THE THUNDERSTORMS WILL BE SEVERE WITH LOCALLY HEAVY RAINFALL WHERE THEY DO DEVELOP. TEMPERATURES WILL BE COOLER TO THE NORTH OF THE FRONT DUE CLOUD COVER...RAIN...AND COOLER AIR FROM SURFACE HIGH PRESSURE OVER THE OHIO AND TENNESSEE VALLEYS. THE FRONT WILL LIFT WELL NORTH OF THE FOUR STATE REGION BY EARLY SATURDAY MORNING AND WITH INCREASING LOW LEVEL JET SPEEDS TEMPERATURES WILL REBOUND QUICKLY AND REACH INTO THE 80S AND NEAR 90 BY AFTERNOON. THE NEXT COLD FRONT WILL ENTER THE NORTHWEST SECTIONS OF THE COUNTY WARNING AREA DURING THE NIGHT SUNDAY AND OUT OF THE REGION BY LATE MONDAY. SHV 084/068 087/069 088 5320 MLU 081/067 087/069 087 5220 TXK 077/065 086/069 086 7430 TYR 083/068 087/070 087 6220 LFK 087/069 088/070 089 3200 .SHV...NONE.
In the hours before
Local storm report, May 10, 1:17 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
117 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 PM 5 SW TEXARKANA TX .75 INCH HAIL
05/09/02 BOWIE REPORTED BY LAW
ENFORCEMENT
1205 AM NASHVILLE AR .75 INCH HAIL
05/10/02 HOWARD REPORTED BY LAW
ENFORCEMENT
1210 AM SARATOGA AR .75 INCH HAIL
05/10/02 HOWARD REPORTED BY LAW
ENFORCEMENT
1215 AM WASHINGTON AR .75 INCH HAIL
05/10/02 HEMPSTEAD REPORTED BY LAW
ENFORCEMENT
0105 AM NEW BOSTON TX 1.00 INCH HAIL
05/10/02 BOWIE REPORTED BY FIRE DEPTLocal storm report, May 10, 3:49 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
349 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM 3 SW MAGNOLIA AR .75 INCH HAIL
05/10/02 COLUMBIA ON HWY 132
REPORTED BY LAW ENFORCEMENTLocal storm report, May 10, 4:03 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
403 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 AM MC NEIL AR .75 INCH HAIL
05/10/02 COLUMBIA REPORTED BY LAW
ENFORCEMENTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:43 AM CDT | Severe Thunderstorm Warning | SHV | Bossier | 62 min |
| May 9, 11:18 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 57 min |
| May 9, 11:29 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 61 min |
| May 9, 11:33 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 57 min |
| May 9, 11:59 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 61 min |
| May 10, 12:13 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 62 min |
| May 10, 1:42 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 63 min |
| May 10, 3:14 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.